MAUDE Adverse Event Report: MEDTRONIC XOMED INC. TRICUT 4MM 27.5CM LONG - ANGLE-TIP SUBGLOTTIC; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. TRICUT 4MM 27.5CM LONG - ANGLE-TIP SUBGLOTTIC; BUR, EAR, NOSE AND THROAT
Model Number 1884031
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis results were not available as of the date of this report.  a follow-up report will be submitted when analysis is complete.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A healthcare professional (hcp) reported that the blade tip broke due to use of high rpm as compared to the ifu during the oncology procedure.There were fragments that came off or got detached from the broken device and the fragment get in contact with the patient.The fragments were removed from the patient by hand.A new blade was used.There was no intervention planned or performed.There were no broken pieces of the reported product remain inside the patient's body.There was no patient impact.
 
Additional Manufacturer Narrative
H3: analysis found that there was a residue consistent with biological contaminants on the device.Visually, the inner assembly broke 1.98¿ from the proximal end of the retainer which would have resulted in the reported event.Under magnification, there were dents in the outer hub indicating friction between the blade and the handpiece during operation.Note: the reported event stated the blade broke due to use of high rpm during the procedure.The maximum rpm in oscillate mode is 1500 rpm, according to the product label, and is intended to run in oscillate mode.H6: additional information suggest that fdm:b21, fdr:c21 and fdc:d16 no longer apply to this event.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
TRICUT 4MM 27.5CM LONG - ANGLE-TIP SUBGLOTTIC
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key12254476
Report Number1045254-2021-00413
Device Sequence Number3635134
Product Code EQJ
UDI-Device Identifier00681490047630
UDI-Public00681490047630
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1884031
Device Catalogue Number1884031
Device Lot Number0219755009
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2021
Supplement Date Received by Manufacturer09/22/2021
Initial Report FDA Received Date07/30/2021
Supplement Report FDA Received Date10/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1